MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that one of their veterinarians was administering a vaccine subq for a veterinary patient and not im.The needle tip went in with no issues and was not bent.When the veterinarian attempted to push the vaccine through the needle it would not push.Therefore, the syringe was removed however, the entire needle was missing, broken off at the exit from the hub.It took close to two (2) hours to remove the needle from the patient by taking serial radiographs to locate prior to incising the scruff.The patient did not move at all during the attempted administration of the vaccine and had a dose of methadone on board so was quiet and sleepy.The 25 x 5/8 needle was new from the box and attached to the syringe after the vaccine had already been drawn up.The event occurred intra-operative.Additional information was received on 02 aug 2023: the patient was stable and discharged.The sutures at the incision site made to retrieve the needle are healing well.The needle was attached to a bd 3 ml luer lock syringe.The medication vaccine was zoetis vanguard leptospira.The vaccine does require refrigeration but is not viscous in nature.This was a routine vaccination.The patient was a canine, neutered (was neutered earlier in the day of the incident).
 
Additional Manufacturer Narrative
A2: date of birth: 1.5 years old.A4: weight: 21.8kg.A5: ethnicity: canine.A6: race: canine.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: vet facility staff.The actual device was discarded and not available for return; however, a photo of the actual device was received for evaluation.The reference photo of the broken needle wherein it can be seen on the xray and this has been removed.However, the defects that possibly contribute to the complaint cannot be confirmed through the photo.Retention samples were visually inspected and confirmed free from defects such as dents, scratches, bent/tilted cannula, and damage to the cannula that might contribute to the complaint.The glue condition on the samples were observed on the hub tip passing thru until the second glue ring of the hub which indicates that the glue properly fills in on the cannula well.The retention samples were also subjected to adhesive hold test confirmation and all samples met the required specification.A total of seven (7) complaints were received from the previous two (2) fiscal years to the present for the same issue where the cause was not identified related to our product and production process.The retention samples were visually inspected and confirmed free from any related defects that may cause breakage of the cannula and passed the adhesive hold test.The root cause of the complaint could not be identified to be related to our production or process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot and the retention samples met the required specifications.Our cannula is supplied with raw material that complies with iso 9626, particularly on stiffness and breakage.We have an online and in-process visual inspection to check bent or damage to the cannula that might lead to a complaint.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17628208
Report Number3003902955-2023-00037
Device Sequence Number6135709
Product Code FMI
UDI-Device Identifier34806017511969
UDI-Public34806017511969
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNN2516R
Device Lot Number220122F
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZOETIS VANGUARD LEPTOSPIRA VACCINE
Patient Age1 YR
Patient SexMale
Patient Weight21 KG